Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Invariant means on a class of von Neumann algebras


Author: P. F. Renaud
Journal: Trans. Amer. Math. Soc. 170 (1972), 285-291
MSC: Primary 22D25; Secondary 43A07
DOI: https://doi.org/10.1090/S0002-9947-1972-0304553-0
MathSciNet review: 0304553
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $ G$ a locally compact group with associated von Neumann algebra $ VN(G)$ we prove the existence of an invariant mean on $ VN(G)$. This mean is shown to be unique if and only if $ G$ is discrete.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22D25, 43A07

Retrieve articles in all journals with MSC: 22D25, 43A07


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0304553-0
Keywords: Locally compact group, von Neumann algebra, Fourier algebra, invariant mean
Article copyright: © Copyright 1972 American Mathematical Society